MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK; STOPCOCK, I.V. SET
Catalog Number MX934Z3LM
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a medex¿ large bore - hi-flo¿ stopcock leaked and cracked when nurses hooked up the intravenous tubing.The product fault occurred while in use with a patient.Patient received a bolus of pressors to improve blood pressure due to the interruptions in therapy.No permanent injury was reported, and the outcome of the event was reported as resolved.

Brand Name
MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6758112
Report Number3012307300-2017-01608
Device Sequence Number1080213
Product Code FMG
UDI-Device Identifier10351688504159
UDI-Public10351688504159
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date04/03/2020
Device Catalogue NumberMX934Z3LM
Device Lot Number3401907
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight70